MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the preloaded intraocular lens (iol) was implanted into the patient's eye it was noticed by the surgeon that the lens was broken into pieces.The issue was observed during implantation/application of the lens.The lens pieces were removed and replaced with another lens with out any difficulty.The best corrected visual acuity pre-op was 20/70-1 and the best corrected visual acuity post-op was 20/40-1.There was delay in procedure by five minutes.No other information is available.
 
Additional Manufacturer Narrative
Section a2, a3, a3b, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided, section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: 6/12/2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection of the complaint device reveal that the plunger rod was fully advanced.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.No cartridge tip or cartridge issues were observed.The lens module and device assembly were inspected revealing no issues; viscoelastic residue was observed below the lens module indicating that an excessive amount of ovd may have been used.The plunger rod and plunger rod advancement were inspected revealing no issues.Visual inspection reveal the lens was torn in half, coated in viscoelastic residue, and had a chipped edge (one half of the lens was not received).The received lens half was cleaned revealing scratches and damage to the lens.Conclusion the complaint issue lens damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specification.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
In reviewing the initial mdr 3012236936-2025-0001450, it was noticed that the following "heath effect impact codes" were inadvertently not included; therefore, it is captured in this supplemental report.The following fields have been updated accordingly: updated section b5.Section h6: health effect - impact code: 4632 - prolonged surgery.Section h6: health effect - impact code: 4625 - additional surgery.Health effect - clinical code: 4625 is no longer applicable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when the preloaded intraocular lens (iol) was implanted into the patient's eye, the surgeon noticed that the lens was broken into pieces.The issue was observed during implantation.The lens fragments were removed and replaced with another lens without any difficulty.The best corrected visual acuity pre-operatively was 20/70-1, and post-operatively it improved to 20/40-1.There was a report of unplanned incision enlargement, and the procedure was delayed by five minutes.The directions for use were followed.No other information was available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22073530
Report Number3012236936-2025-000145
Device Sequence Number8711823
Product Code HQL
UDI-Device Identifier05050474731677
UDI-Public(01)05050474731677(17)271211
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/17/2025
07/25/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/10/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown